Alert archive / Wisconsin / Special Weather Statements in 2013
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 9, 2013, 8:04 AM CDT for Chisago County, Goodhue County, Washington County, Minnesota; 5 counties in Wisconsin. It was in force for 71 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2013, 8:04 AM CDT (13:04 UTC)
- Expired
- Jul 9, 2013, 9:15 AM CDT
- In force
- 71 min
- Issued by
- NWS Twin Cities, MN
Counties Chisago County, MN, Goodhue County, MN, Washington County, MN, Dunn County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 88 km from the middle of the area, began a volume at 13:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 8:45 AM CDT | TSTM WND GST 55 | Lake Elmo, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 1.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1298 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
972
WWUS83 KMPX 091304
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
804 AM CDT TUE JUL 9 2013
MNZ053-063-070-078-WIZ014-023>026-091415-
CHISAGO-DAKOTA-DUNN-GOODHUE-PEPIN-PIERCE-POLK-ST. CROIX-WASHINGTON-
804 AM CDT TUE JUL 9 2013
...THUNDERSTORMS MOVING OVER CHISAGO... DAKOTA... DUNN... GOODHUE...
PEPIN... PIERCE... POLK... ST. CROIX AND WASHINGTON COUNTIES THROUGH
915 AM CDT...
AT 800 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF ELK RIVER
TO ST LOUIS PARK TO 6 MILES EAST OF NORTHFIELD. THESE STORMS WERE
MOVING EAST AT 45 MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CANNON FALLS.
WASTEDO.
ST PAUL PARK.
LANDFALL.
WILLERNIE.
DIAMOND BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
&&
LAT...LON 4459 9173 4459 9200 4440 9208 4445 9225
4445 9242 4439 9243 4437 9288 4489 9303
4490 9298 4512 9298 4513 9302 4556 9303
4556 9313 4562 9221 4550 9215 4521 9215
4520 9199
TIME...MOT...LOC 1304Z 263DEG 39KT 4543 9349 4498 9330
4446 9298
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 9, 7:10 AM CDT, 54 minutes earlier.
Area forecast discussion, Jul 9, 7:10 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 710 AM CDT TUE JUL 9 2013 .UPDATE... 12Z AVIATION DISCUSSION ADDED BELOW. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 410 AM CDT TUE JUL 9 2013 MAIN CONCERN IN THE SHORT TERM REVOLVES ON EVOLUTION OF STORMS CURRENTLY ACROSS THE DAKOTAS THROUGH THE MORNING...FOLLOWED BY WHERE THUNDERSTORMS REDEVELOP THIS AFTERNOON AND TRAVEL THIS EVENING. IT IS THE AFTERNOON/EVENING ACTIVITY THAT WILL ALSO HAVE A SEVERE THREAT. WIND AND HAIL WILL BE THE PRIMARY THREATS...THOUGH DEPENDING ON WHERE BOUNDARIES ARE LEFT OVER FROM CONVECTION THIS MORNING...THERE WILL ALSO BE THE SMALL CHANCE FOR TORNADOES ON ANY LEFT OVER OUTFLOW BOUNDARIES. AT 3 AM...WE WERE DEALING WITH A BIFURCATED LLJ IN TERMS OF MOISTURE TRANSPORT MAXIMA...WITH ONE BRANCH DRIVING CONVECTION CURRENTLY MOVING ACROSS THE DAKOTAS AND THE OTHER DRIVING ANOTHER CLUSTER ALONG THE NEB/IA BORDER. THIS SRN BRANCH WILL TRACK ACROSS IA THROUGH THE MORNING...KEEPING THAT CONVECTION SOUTH OF MN WHILE BECOMING THE MAIN LLJ FOR POTENTIAL AFTERNOON ACTIVITY. FOR THE MPX AREA...IT IS THE MCS THIS MORNING OVER SODAK THAT WILL BE OUR PROBLEM. 3Z RAP MUCAPE ANALYSIS SHOWS A RIBBON OF 1000-1500 J/KG OF MUCAPE EXTENDING FROM THE MADISON/CANBY AREA...ESE TROUGH ROCHESTER AND LA CROSSE. AS A RESULT...ANTICIPATE THIS BAND OF THUNDERSTORMS WILL CONTINUE ESE ALONG THIS CAPE GRADIENT. AT ITS CURRENT PACE...SHOULD ENTER WRN MN SHORTLY BEFORE 5 AM...REACH THE I-35 CORRIDOR BETWEEN 7 AND 8 AM AND EVENTUALLY THE LSE/EAU AREAS BY LATE MORNING. THE BULK OF THE CONVECTION WITH THIS LINE SHOULD TRACK SOUTH OF I-94 THIS MORNING. AS FOR SEVERE THREAT...THE STRONG/SEVERE LINE OF STORMS THAT MOVED ACROSS SODAK HAS NOW MERGED WITH THE WAA ACTIVITY THAT HAD DEVELOPED OUT AHEAD OF IT...WITH ONE LINE NOW EVIDENT ON REGIONAL RADAR ANALYSIS. WILL HAVE TO WATCH HOW THIS LINE EVOLVES OVER THE NEXT HOUR TO SEE WHAT KIND OF SEVERE THREAT IT WILL POSE. IN THE NEXT HOUR...IF IT BEGINS TO BOW OUT AND ACCELERATE...THEN A WIND THREAT WILL EXIST THROUGH THE MORNING AS IT TRACKS ACROSS MN. WITH THE RAP AT 3Z ANALYZING 20-30 KTS OF 0-3KM SHEAR OUT AHEAD OF THE SYSTEM...IT IS PLAUSIBLE THAT THAT COULD HAPPEN...THOUGH IN THE END IT MAY BE DIFFICULT TO GET ANY SEVERE STRENGTH WINDS THROUGH THE STABLE BOUNDARY LAYER...SO AGREE WITH SPC MCD THAT SEVERE THREAT WILL BE FAIRLY MARGINAL. FOR THIS AFTERNOON...MANY A QUESTION MARKS STILL REMAIN IN PLACE. THIS BIGGEST ISSUE IS HOW WILL STORMS THIS MORNING IMPACT WHAT HAPPENS LATER. THE MAIN QUESTION IS DOES THE ATMOSPHERE HAVE ENOUGH TIME TO RECHARGE FROM STORMS MOVING THROUGH LARGELY IN THE 10-18Z TIME FRAME? FIRST WORD OF WARNING FOR THE ARM CHAIR FORECASTERS OUT THERE...THE CAMS MAY NOT BE ALL THAT RELIABLE FOR WHAT HAPPENS LATER THIS AFTERNOON AS ALL OF THEM ARE HANDLING CURRENT CONVECTION QUITE POORLY /INCLUDING ALL MEMBERS OF THE 3Z HOPWRF/. PROBLEM IS...OUTSIDE OF THE SPCWRF...NONE OF THE CAMS SNOW THUNDERSTORMS MOVING ACROSS THE AREA OUTLINED IN THE PARAGRAPH ABOVE...MANY /INCLUDING THE HOPWRF MEMBERS/ HAVE NOTHING MOVING ACROSS THE MPX AREA THIS MORNING...SO HARD TO PUT MUCH STOCK IN WHAT THEY ARE DOING THIS AFTERNOON. THE ONLY ONE TO BE SOMEWHAT CLOSE TO REALITY THIS MORNING /SPCWRF/...SHOWS VERY LITTLE CONVECTION REDEVELOPING IN THE MPX AREA THIS AFTERNOON. CERTAINLY A BIG PLUS FOR THE AFTERNOON...IS OVER THE LAST 24 HOURS...MODELS HAVE SLOWED UP THE PROGRESSION OF THE FRONT ACROSS THE MPX AREA...WHICH LIKELY EXPLAINS WHY HIGHER SEVERE PROBABILITIES WERE PULLED NORTHWEST WITH THE DAY1 SPC CONVECTIVE OUTLOOK. CURRENT MODEL BLEND WOULD SAY THE FRONT MOVES INTO THE NW MPX CWA AROUND 20Z...THE TWIN CITIES AROUND 00Z AND FINALLY CLEARS EAU AREA SHORTLY AFTER 3Z. THIS PUTS THE FRONT ACROSS MUCH OF THE AREA DURING PEAK HEATING...THOUGH IT IS STILL DEBATABLE HOW MUCH HEATING WE WILL SEE BEHIND THE MORNING CONVECTION. IF CURRENT FORECAST WERE TO HOLD...WITH TEMPERATURES REBOUNDING INTO THE MID 80S TO NEAR 90...WITH DEWPS IN THE LOWER 70S...THEN WE SHOULD HAVE NO PROBLEM GENERATING 2000-3500 J/KG OF MLCAPE AHEAD OF THE BOUNDARY AS THE NAM/GFS DO. FROM THE SHEAR PERSPECTIVE...A 40-60 KT MID LEVEL JET MOVING IN WITH THE UPPER WAVE THIS AFTERNOON/EVENING WILL PROVIDE PLENTY OF DEEP LAYER SHEAR TO SUPPORT UPDRAFT ROTATION AND STORM ORGANIZATION...BUT THE 0-3KM SHEAR IS LOOKING MORE SUSPECT ACROSS THE MPX AREA TO REALLY DRIVE UP A TORNADO THREAT. THE REASON FOR THE POOR LOW LEVEL SHEAR IS THAT THE PRESSURE PATTERN AHEAD OF THE FRONT WILL BE FAIRLY BAGGY...WITH LIGHT PREFRONTAL WINDS EXPECTED. IN ADDITION...THE CORE OF A 30-40 KT LLJ WILL EXTEND FROM CENTRAL IA TOWARD NE WIS...STAYING JUST SE OF THE MPX AREA. COMBINED...THE WEAK SFC WINDS AND BETTER LLJ BEING JUST SE OF THE MPX CWA RESULT IN MARGINAL 0-1 KM AND 0-3 KM SHEAR /MAINLY 20 KTS OR LESS/. BESIDE THE WEAKER SHEAR...THE WEAK SFC WINDS OUT AHEAD OF THE FRONT WILL ALSO LIMIT THE AMOUNT OF CONVERGENCE ALONG IT...WHICH MAY HELP EXPLAIN WHY MANY OF THE CAMS /OUTSIDE OF THE 3Z HOPWRF/ STRUGGLE TO GENERATE MUCH CONVECTION ALONG THE BOUNDARY THIS AFTERNOON. IN SUMMARY...CONFIDENCE IS HIGH THAT MCS CURRENTLY OVER ERN SODAK WILL TRACK ACROSS AREAS SOUTH OF I-94 THIS MORNING. BECAUSE OF THIS...CONFIDENCE IN HOW THE AFTERNOON PLAYS OUT IS CONSIDERABLY DIMINISHED. BUT...GIVEN FRONTAL TIMING...EXPECT AT LEAST SCT STORMS TO DEVELOP ALONG THE FRONT BETWEEN 19Z AND 21Z THAT WILL THEN TRACK SE THIS EVENING WITH THE FRONT. GIVEN DEGREE OF INSTABILITY AND BULK SHEAR...LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT. THE WEAKER LOW LEVEL SHEAR MEANS THAT UNLESS A STORM CAN LATCH ON TO A REMNANT OUTFLOW BOUNDARY...THE TORNADO THREAT APPEARS TO BE RELATIVELY LOW...THOUGH NOT NEGLIGIBLE. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 410 AM CDT TUE JUL 9 2013 THE FIRST HALF OF THE PERIOD WILL START OFF DRY AS LARGE SCALE SUBSIDENCE DOWNSTREAM OF THE UPPER LEVEL RIDGE AXIS BUILDS AN AREA OF SURFACE HIGH PRESSURE ACROSS THE UPPER MIDWEST. FORECAST SOUNDINGS SHOW A DRY PROFILE WITH PWATS ONLY AROUND 0.75 INCHES...ALONG WITH LITTLE POTENTIAL FOR CLOUDS DURING THE DAY ON WEDNESDAY. WINDS WILL GO CALM OVERNIGHT ALLOWING AN INVERSION TO SET UP AND TEMPERATURES TO COOL DOWN TO THE UPPER 50S ACROSS MOST LOCATIONS...WITH LOW 60S EXPECTED IN AND AROUND THE METRO DO TO THE HEAT ISLAND. THURSDAY WILL BE DRY AS WELL WITH THE SURFACE HIGH STILL SUPPRESSING ANY CHANCE OF PRECIP. BY THURSDAY NIGHT THE SURFACE HIGH WILL DRIFT EASTWARD AS THE THERMAL RIDGE APPROACHES FROM THE WEST...AND SOUTHERLY WINDS ON THE BACK SIDE WILL KEEP OVERNIGHT LOWS IN THE MID TO UPPER 60S ACROSS WESTERN MINNESOTA. FRIDAY SHOULD BE MUCH WARMER THAN CURRENTLY FORECAST BY THE NUMERICAL MODELS. BOTH THE GFS AND ECMWF 09.00 HAVE H850 TEMPS 20-22C...WITH SOUTHERLY WINDS OF 30KTS...YET FOR SOME REASON THE FORECAST SOUNDINGS ONLY SHOW MIXING UP TO AROUND 900MB. THIS IS CONTRADICTORY TO THE SIMPLE PROPERTIES THAT GOVERN THE ATMOSPHERE. GIVEN A MID JULY PROFILE THAT IS CLOUD FREE...TOGETHER WITH THE POTENTIAL FOR MECHANICAL MIXING...HAVE VERY HIGH CONFIDENCE THAT AFTERNOON TEMPERATURES WILL CLIMB INTO THE 90S ACROSS SOUTHWEST MINNESOTA. ON SATURDAY CONFIDENCE IN TEMPERATURES DECREASES CONSIDERABLY AS A FRONTAL BOUNDARY/TROUGH OF LOW PRESSURE STALLS OUT FROM SOUTHWEST TO NORTHEAST OVER THE UPPER MIDWEST. THIS WILL INTRODUCE CHANCES FOR SHOWERS AND THUNDERSTORMS...WHICH WILL GREATLY AFFECT AFTERNOON HIGHS. THEREFORE DID NOT STRAY TOO MUCH FROM BLENDED GUIDANCE...AND CONTINUE TO HAVE CHANCES FOR PRECIP INTO EARLY NEXT WEEK. THE BEST CHANCE FOR RAIN...WITH 1-3 INCH AMOUNTS VERY LIKELY AT A FEW LOCATIONS ACROSS THE NORTHWEST NEAR CANBY/ALEXANDRIA/ST CLOUD...WILL BE LATE FRIDAY NIGHT INTO SATURDAY MORNING. LOOKING AHEAD...THE THERMAL RIDGE WILL TAKE ON A POSITIVE TILT OVER THE UPPER MISSISSIPPI RIVER VALLEY. ON SUNDAY THE ECMWF DRIVES A SHORTWAVE ALONG THE US/CANADIAN BORDER THAT SUPPRESSES THE RIDGE...WHILE THE GFS IS A DAY SLOWER WITH THIS FEATURE. ALSO...AS ALLUDED TO EARLIER OVERCAST SKIES WILL GREATLY IMPACT HIGH TEMPS SO DID NOT HAVE THE CONFIDENCE TO DEVIATE FROM A CONSENSUS APPROACH. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 700 AM CDT TUE JUL 9 2013 MATURE MCS WORKING ACROSS THE AIRSPACE THIS MORNING MOVING EAST AT ABOUT 35 KTS HAS BEEN TIMED THROUGH TAFS TO START OUT THIS MORNING. OTHER THAN A GUST TO 50 KTS AT RWF...ALL SITES TO THE WEST HAVE BEEN TOPPING OUT AT 40 KTS ON GUSTS. HARD TO SAY WHAT WILL HAPPEN THIS AFTERNOON AS THERE WILL BE A RECOVERY TIME FROM MORNING STORMS. HRRR SEEMS A BIT QUICK WITH THE FRONT...BUT SLOWING DOWN THE HRRR A BIT WOULD SUGGEST SCT TSRA POSSIBLE FROM RWF TO STC EAST AFTER 20Z...BUT CONFIDENCE LOW ON THAT HAPPENING NOW. WIND SPEEDS DO NOT PICK UP UNTIL YOU GET BEHIND THE FRONT AND SHOULD GUST TO 20-25 KTS BEHIND THE FRONT FOR A COUPLE OF HOURS. KMSP...TSRA STILL ON TARGET TO ARRIVE BETWEEN 1300 AND 1330Z AND OUT AROUND 1530. EXPECT BRIEF GUSTS UP AROUND 40 MPH OUT OF THE WEST...ALONG WITH BRIEF HEAVY DOWNPOURS. LOW CONFIDENCE ON WHAT HAPPENS THIS AFTERNOON...BUT THERE IS THE POTENTIAL FOR MORE TSRA BETWEEN 21Z AND 00Z BEFORE FRONT CLEARS EVERYTHING OUT AND ITS VFR THE REST OF THE WAY. /OUTLOOK FOR KMSP/ WED...VFR. WINDS NW 10G20KTS. THU...VFR. WINDS LGT AND VRB. FRI...VFR. WINDS S 10-15KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...MPG LONG TERM...JRB AVIATION...MPG
Hazardous weather outlook, Jul 9, 5:29 AM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 529 AM CDT TUE JUL 9 2013 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 101030- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 529 AM CDT TUE JUL 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE ENTIRE OUTLOOK AREA. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...THOUGH THE THREAT FOR A TORNADO CAN NOT BE RULED OUT. A LINE OF THUNDERSTORMS WILL MOVE ACROSS MUCH OF THE OUTLOOK AREA THIS MORNING...IT IS NOT EXPECTED TO BE SEVERE...BUT WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH ALONG WITH BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WILL RETURN FRIDAY NIGHT AND PERSIST THROUGH NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jul 9, 6:31 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
631 AM CDT TUE JUL 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 AM TSTM WND GST REDWOOD FALLS 44.54N 95.11W
07/09/2013 E58 MPH REDWOOD MN ASOS
&&
CARLYONSpecial weather statement, Jul 9, 6:39 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
639 AM CDT TUE JUL 9 2013
MNZ074>076-082-083-091230-
BLUE EARTH-BROWN-LE SUEUR-NICOLLET-WATONWAN-
639 AM CDT TUE JUL 9 2013
...THUNDERSTORMS MOVING INTO BLUE EARTH...BROWN...LE
SUEUR...NICOLLET AND WATONWAN COUNTIES THROUGH 730 AM CDT...
AT 637 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF SLEEPY
EYE TO 3 MILES EAST OF SLEEPY EYE TO 10 MILES SOUTH OF SLEEPY EYE.
THESE STORMS WERE MOVING EAST AT 40 MPH.
WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
SLEEPY EYE.
ST GEORGE.
HANSKA.
KLOSSNER.
LAFAYETTE.
NICOLLET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4446 9478 4446 9393 4451 9388 4454 9390
4454 9376 4393 9378 4387 9476
TIME...MOT...LOC 1138Z 268DEG 36KT 4445 9467 4429 9466
4416 9467
JRBLocal storm report, Jul 9, 6:55 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
655 AM CDT TUE JUL 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 AM HEAVY RAIN RENVILLE 44.79N 95.21W
07/09/2013 M1.56 INCH RENVILLE MN MESONET
ONE HOUR.
0627 AM HEAVY RAIN 1 ENE REDWOOD FALLS 44.55N 95.09W
07/09/2013 M2.12 INCH REDWOOD MN MESONET
ONE HOUR.
&&
CARLYONSpecial weather statement, Jul 9, 7:10 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
710 AM CDT TUE JUL 9 2013
MNZ049>052-059>062-066>070-091330-
ANOKA-BENTON-CARVER-DAKOTA-HENNEPIN-ISANTI-MCLEOD-RAMSEY-SCOTT-
SHERBURNE-SIBLEY-STEARNS-WRIGHT-
710 AM CDT TUE JUL 9 2013
...THUNDERSTORMS MOVING OVER ANOKA... BENTON... CARVER... DAKOTA...
HENNEPIN... ISANTI... MCLEOD... RAMSEY... SCOTT... SHERBURNE...
SIBLEY... STEARNS AND WRIGHT COUNTIES THROUGH 830 AM CDT...
AT 705 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF ST CLOUD
TO 14 MILES EAST OF LITCHFIELD TO 5 MILES SOUTHEAST OF GAYLORD. THESE
STORMS WERE MOVING EAST AT 40 MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
PLEASANT LAKE.
ST AUGUSTA.
SARTELL.
RASSAT.
SILVER CREEK.
PARENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
&&
LAT...LON 4556 9314 4556 9306 4500 9298 4478 9302
4476 9294 4456 9290 4453 9329 4455 9391
4452 9388 4449 9390 4446 9417 4513 9416
4565 9439 4570 9376 4556 9375 4556 9352
4571 9351 4573 9315
TIME...MOT...LOC 1210Z 260DEG 34KT 4559 9430 4509 9418
4452 9407Special weather statement, Jul 9, 7:12 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
712 AM CDT TUE JUL 9 2013
MNZ067-076>078-084-085-092-093-091330-
FARIBAULT-FREEBORN-GOODHUE-LE SUEUR-RICE-SIBLEY-STEELE-WASECA-
712 AM CDT TUE JUL 9 2013
...THUNDERSTORMS MOVING OVER FARIBAULT...FREEBORN...GOODHUE...LE
SUEUR...RICE...SIBLEY...STEELE AND WASECA COUNTIES THROUGH 830 AM
CDT...
AT 709 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF ST PETER
TO 18 MILES SOUTHWEST OF WASECA. THESE STORMS WERE MOVING EAST AT 50
MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
LE SUEUR.
ST THOMAS.
GREENLAND.
OTISCO.
WATERVILLE.
MORRISTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
&&
LAT...LON 4383 9387 4385 9388 4385 9377 4424 9377
4424 9396 4446 9393 4446 9401 4455 9403
4455 9329 4447 9328 4447 9304 4452 9303
4451 9294 4454 9291 4456 9255 4419 9268
4419 9304 4384 9304
TIME...MOT...LOC 1212Z 252DEG 41KT 4449 9388 4394 9376Special weather statement, Jul 9, 8:04 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
804 AM CDT TUE JUL 9 2013
MNZ053-063-070-078-WIZ014-023>026-091415-
CHISAGO-DAKOTA-DUNN-GOODHUE-PEPIN-PIERCE-POLK-ST. CROIX-WASHINGTON-
804 AM CDT TUE JUL 9 2013
...THUNDERSTORMS MOVING OVER CHISAGO... DAKOTA... DUNN... GOODHUE...
PEPIN... PIERCE... POLK... ST. CROIX AND WASHINGTON COUNTIES THROUGH
915 AM CDT...
AT 800 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF ELK RIVER
TO ST LOUIS PARK TO 6 MILES EAST OF NORTHFIELD. THESE STORMS WERE
MOVING EAST AT 45 MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CANNON FALLS.
WASTEDO.
ST PAUL PARK.
LANDFALL.
WILLERNIE.
DIAMOND BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
&&
LAT...LON 4459 9173 4459 9200 4440 9208 4445 9225
4445 9242 4439 9243 4437 9288 4489 9303
4490 9298 4512 9298 4513 9302 4556 9303
4556 9313 4562 9221 4550 9215 4521 9215
4520 9199
TIME...MOT...LOC 1304Z 263DEG 39KT 4543 9349 4498 9330
4446 9298The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 4:17 AM CDT | Special Weather Statement | MPX | Lac qui Parle, Swift, Yellow Medicine | 58 min |
| Jul 9, 5:03 AM CDT | Special Weather Statement | MPX | Pope, Stevens, Swift | 42 min |
| Jul 9, 5:16 AM CDT | Special Weather Statement | MPX | Chippewa, Yellow Medicine | 44 min |
| Jul 9, 5:39 AM CDT | Special Weather Statement | MPX | Kandiyohi, Renville | 51 min |
| Jul 9, 6:01 AM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi | 44 min |
| Jul 9, 6:17 AM CDT | Special Weather Statement | MPX | McLeod, Meeker, Sibley, Stearns | 58 min |
| Jul 9, 6:39 AM CDT | Special Weather Statement | MPX | Blue Earth, Brown, Nicollet, Watonwan | 51 min |
| Jul 9, 7:10 AM CDT | Special Weather Statement | MPX | Anoka, Carver, Dakota, Hennepin, Isanti, Ramsey and 3 more | 80 min |
| Jul 9, 7:12 AM CDT | Special Weather Statement | MPX | Goodhue, Le Sueur, Rice, Steele, Waseca | 78 min |
| Jul 9, 8:45 AM CDT | Severe Thunderstorm Warning | MPX | Chisago, Washington | 45 min |
| Jul 9, 8:36 AM CDT | Special Weather Statement | MPX | Polk | 54 min |
| Jul 9, 9:19 AM CDT | Special Weather Statement | MPX | Barron, Chippewa, Dunn | 56 min |
| Jul 9, 9:30 AM CDT | Special Weather Statement | MPX | Polk | 45 min |
Nearby
Special Weather Statements in Wisconsin, 2013Special Weather Statements in Minnesota, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.